Several people wondered if I was getting another rituximab infusion yesterday after posting a picture of my mousie candy canes in a clinic procedure room.
Actually, no. Not rituximab. My infusions are planned to occur about twice a year, so I wouldn't be due for another one until early spring. But I did have a procedure, and it wasn't what I expected.
I've had ongoing issues with hip -- or trochanteric, more specifically -- bursitis. Things were beginning to flare up again there, and so I went in to talk to Dr. Young Guy about injecting that cranky bursa of mine again, which he did. Ahhhhh. Feels so much better already. Watch this YouTube video to learn more about TBursitis. For those of y'all with needle issues, you may want to fast forward through the injection procedure:
I had also been having problems with my right knee, which was warm and swollen and painful. I have had less significant issues with this in the past, of which Dr. YG was aware; so I blithely told him to just inject my knee, too, while he had all his betadine swabs and injection procedure kits close by. I yoinked up my stretchy yoga pants leg and pointed to the spot. He frowned, pressed on the swollen area, and took a closer look.
"Wow. Looks painful. I'm going to need to aspirate some of that fluid, first."
"Lie flat and DON'T move your leg." He began poking and prodding, disinfected the area, sprayed an anesthetic on my knee, then reached for the betadine swabs and began swabbing after which he placed a needle attached to a syringe into my knee joint (YOWSERS) and withdrew a syringe-ful of yellowish liquid. After the procedure I asked to see what my synovial fluid looked like and thought it resembled plasma, actually. Which would make sense.
He then took a new needle and syringe and inserted a steroid solution into the joint. (YOWSERS AGAIN) I had to mentally remind myself that I had actually asked for this. Yes, I did. So just suck it up, Missy.....
As we were discussing my follow-up appointment and after-injections home care, I told him that I assumed that it would be similar to having my bursa injected: one day of ice and rest and then back at 'em. Right? Right, Dr. YG?
"Er. No. You need to try to stay off your knee for about five days."
Crumb. (You asked for this, Julia.....)
Today I'm feeling the benefits already of both my hip and knee injection. And I'm trying to be patient about the five days of rest thing. I've calculated that I probably only have about six to eight weeks left of rituximab energy on board, so I hate to waste what amounts to almost a whole week of down time.
BUT. I know.....I know.....pain free and healthy joints are worth some serious couch time. So I'm on it.